Sunday, April 5, 2015

Sugar Pills Have Side Effects Too, Part 2

Admission of guilt: I wrote most of part one (aside from the last 5 words) in August of 2014. In October of 2014, after a short hospitalization (one more reason to maintain a queue of posts), I did actually go on anti-depressants, for a two month span.

Without going into too much personal detail, what did this experience teach me?

Well, for one, my in-patient doctor assured me that the side-effects of increased depression and suicidal thoughts from anti-depressants occurs relatively rarely (no published documentation for you guys on this one, it was a first-hand experience; you want any details, email me).

Secondly, that there's a whole host of other side-effects that are far more likely and just as distracting from life as increased depression and/or suicidal thoughts. Among those are yawning without being tired, increased tiredness (unrelated to the yawning), a change in energy levels (unrelated to the tiredness), increased runny nose (yawning stretches your mucous membranes, causing them to drip)... I could go on, but that's about the full list of effects I suffered from, side- and otherwise. (That's right, I got no diminished or increased depression).

Thirdly, that government funded outpatient sucks. I fell through the cracks after one physical check-up and spent the next three months hunting down a private provider who accepted my insurance and had an open door for new customers. Thus the reason for my short-term detail on medication.

Don't get me wrong, I'm not knocking the meds. They work for some people, some people have the patience to wait out the struggle of finding the right meds and the right dosages. All I'm saying is that I wasn't given much opportunity to do either, and I found my depression encourages a strong lack of care about the matter of medication, not to mention that my current "provider" is a counselor, not a doctor capable of writing prescriptions.

No comments:

Post a Comment